How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

I have an off & on flutter/twitch near my left arm/ clavical.

This answer was rated:

I have an off & on flutter/twitch near my left arm/ clavical. No pain, but fairly persistant for the past 24 hours. I'm 70 years old and I take blood pressure medicaion. I've had irregular heartbeats (atrial fibrilation) a couple time in the past 3 years. This 'twitch' doesn't feel anything like that. It's more like a nerve or? Anyway, what are the possiblities? Thank you, Doug


Does it affect the arm with any type of movement?

ANy nausea? or shortness of breath?

Have you taken your pulse or blood pressure today?

Customer: replied 6 years ago.
No affect on arm movement. No nausea or shortness of breath. Yes, an hour ago, its 130/80 with a 50 pulse. Also, just for clarification, the twitch is located just to the left (toward my neck) of the are joint in the upper fleshy part of my chect.

Your blood pressure seems good, heart rate a little low but if you are on a beta blocker that is normal for it to be low, however, if you are experiencing dizziness or weakness then your low heart rate could be a factor. I don't think that is connected to the fluttering feeling though.


It is quite possible that you do have an irritated nerve ending and it will make your muscle feel like it is twitching. If you had a muscle strain or inflammation it would cause some type of pain and that is not what you are describing. Therefore, it is most likely due to a nerve.


You could try anti-inflammatory meds like ibuprofen or advil to see if that helps. But if it does not go away and you get pain started then you will need to be examined.

Customer: replied 6 years ago.

How long can I expect this sort of thing to continue if it is due to a nerve? I'll certainly schedule an exam if it doesn't stop.

I would only let it go for 2-3 days before seeking care.
Celeste NP and 6 other Health Specialists are ready to help you